>So I started on velcade (with dex and cyclo) yesterday for at least 4 cycles and feel much happier now it’s . And hopefully the velcade will knock the MM to the ground!
So what is velcade? Apaprently it is a protesome inhibitor which can cause the cancer cells to die and stop it from growing….here’s hoping!
It involves about a 4 hour trip in the hospital. You give blood and have to wait for that to come back before the prescription can go to pharmacy (the drug has a short half life and s v expensive, so they have to know you’ve arrived and are fit to take it). Then I was hooked up to fluids for an hour. And then we just had to wait for ages for it to come back from the pharmacy. It finally came at about 2.30pm and apparently it normally doesn’t come back until 1pm till 2pm. It will be a bit of a bummer with school pick up (we live an hour and a half from the hospital!) but we’ll manage. Anyway, all that for a 3 second intravenous injection…lol!
I have a 3 week cycle where I have to go in on the Tuesday and Friday of the first two weeks, and then I have a week off. And it is taken with Dexamethasone (steroid) and Cyclophosphomide (chemo). The expected side effects are v similar to before but Peripheral neuropathy is more common and can cause tingling/numbness in fingers and toes, pains in the calves and sole of feet, diahorrea or constipation and fainting. Oh and the usual sickness and tiredness. I’m hoping not to have any/ many of them! The only one I’d quite like is the loss of appetite…..might help get rid of the stone I’ve put on!!!
Anyway, nearly 24 hours on, and the side effect so far is that the lack of sleep has kicked back in from the dex. Obviously the revlimid helped me last time and stopped the problems when I took it in the evening…no such luck this time, and I wake every 20 mins to hour! Oh well, hopefully only for 3 months.
Signing off as I go off for a 2 hour walk to try to pretend none of this is happening 🙂